Change search
ReferencesLink to record
Permanent link

Direct link
Improving the bounds of the multiplicity conjecture: The codimension 3 level case
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2007 (English)In: Journal of Pure and Applied Algebra, ISSN 0022-4049, E-ISSN 1873-1376, Vol. 209, no 1, 79-89 p.Article in journal (Refereed) Published
Abstract [en]

The Multiplicity Conjecture (MC) of Huneke and Srinivasan provides upper and lower bounds for the multiplicity of a Cohen-Macaulay algebra A in terms of the shifts appearing in the modules of the minimal free resolution (MFR) of A. All the examples studied so far have lead to conjecture (see [J. Herzog, X. Zheng, Notes on the multiplicity conjecture. Collect. Math. 57 (2006) 211-226] and [J. Mighore, U. Nagel, T. Romer, Extensions of the multiplicity conjecture, Trans. Amer. Math. Soc. (preprint: math. AC/0505229) (in press)]) that, moreover, the bounds of the MC are sharp if and only if A has a pure MFR. Therefore, it seems a reasonable - and useful - idea to seek better, if possibly ad hoc, bounds for particular classes of Cohen-Macaulay algebras. In this work we will only consider the codimension 3 case. In the first part we will stick to the bounds of the MC, and show that they hold for those algebras whose h-vector is that of a compressed algebra. In the second part, we will (mainly) focus on the level case: we will construct new conjectural upper and lower bounds for the multiplicity of a codimension 3 level algebra A, which can be expressed exclusively in terms of the h-vector of A, and which are better than (or equal to) those provided by the MC. Also, our bounds can be sharp even when the MFR of A is not pure. Even though proving our bounds still appears too difficult a task in general, we are already able to show them for some interesting classes of codimension 3 level algebras A: namely, when A is compressed, or when its h-vector h(A) ends with (.., 3, 2). Also, we will prove our lower bound when h(A) begins with (1, 3, h,), where h(2) : 4, and our upper bound when h (A) ends with (.... h(c-1), h(c)), where h(c-1) < h(c) + 1.

Place, publisher, year, edition, pages
2007. Vol. 209, no 1, 79-89 p.
National Category
URN: urn:nbn:se:kth:diva-37323DOI: 10.1016/j.jpaa.2006.05.017ISI: 000243862300005ScopusID: 2-s2.0-33751526061OAI: diva2:433165
Available from: 2011-08-09 Created: 2011-08-09 Last updated: 2011-08-09Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Zanello, Fabrizio
By organisation
Mathematics (Dept.)
In the same journal
Journal of Pure and Applied Algebra

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 11 hits
ReferencesLink to record
Permanent link

Direct link